My son was just diagnosed with TLE

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

galestarr
New Member


Date Joined Nov 2005
Total Posts : 3
   Posted 11/6/2005 11:31 AM (GMT -7)   

Hi my name is Chamisa,

 

My son (4 ½) has recently been diagnosed with temporal lobe epilepsy.  After years of trying to figure out “what’s wrong with Aidan”, and after years of being told that he just has a bad case of ADHD, he began having focal seizures in his face accompanied by paralysis.  We had seen a neurologist 2 years ago who told us that his staring spells were probably nothing more than toddler self-soothing (he used another word that is edited out on this forum), and that any behavioral problems and lack of response to ADHD meds for extreme hyperactivity were just coincidences.  Basically we were told “Aidan is just a hard kid and there is nothing we can do for you.”  He refused to do an EEG and sent us on our way. 

 

Now that he has started having obvious seizures they gave him an EEG which indicated that he had temporal lobe epilepsy with some rolandic features.  They started him on Tegretal.  Within six days he was dizzy, disoriented, and had difficulty walking and standing.  Blood tests showed that he had excessive levels of tegretal in his liver.  They switched his medication to Trileptal.  At first it seemed okay, after 2 days on the meds he had a seizure, so they upped his dose.  With the higher dose, his medication seemed to be making him excessively hyper and aggressive.  The doctor felt that while it seemed counter intuitive it might be worth upping the dose again just slightly to see if it gave a better response.  Well that didn’t work.  By the next day he was so hyper and aggressive that he had to be removed from daycare. 

 

I guess my questions are:

 

Are hyperactivity and aggression common side effects to these meds?

Will things get better over time?

Should we switch to a different medication?

If so, which are better?

Has anyone had similar experiences?

Does anyone have any advice for us?

 

Thanks and sorry for the long post

Chamisa


sonjarenee
New Member


Date Joined Oct 2005
Total Posts : 15
   Posted 11/6/2005 7:36 PM (GMT -7)   
Hello Chamisa
 
I'm sorry to hear about your son. My son has Tonic Clonic seizures and has also started Drop Attacks. It's truly been a roller coaster with the meds. But this website helps and also you should try to research as much as you can and just stay positive everthing will be okay :-)
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 3:06 PM (GMT -7)
There are a total of 2,732,239 posts in 301,004 threads.
View Active Threads


Who's Online
This forum has 151167 registered members. Please welcome our newest member, Hope2day.
341 Guest(s), 13 Registered Member(s) are currently online.  Details
scifigal2k, MA10, braddiefj, MustangSally52, Artist Mark, Gear, mpost, donarusel, JackH, snowboat, Malone26, JesperTrottier, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer